| Catalog Number |
EIC4845-01 |
| Medical Device Problem Codes |
Break (1069); Degraded (1153)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a procedure, the most anterior tip of the reflex ultra coblator ii broke in the patient's tissue.All pieces were removed from the patient's tissue.The procedure was completed without delay using a back-up device.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.Visual inspection observed the returned instrument shows no manufacturing abnormalities.The electrode has been used.Bio debris is present.The tip is not jagged, as from a break, but is worn smooth, and is level with the edge of the tube.The device was returned in original packaging with the batch number of the complaint on the label.A functional evaluation showed the opened device was tested and plugged into the controller and registered settings (4,2).The wand produced plasma and coagulation from the tip, as expected.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) using the device as a lever to enlarge surgical site.(2) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.